Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Facing problem of recurring headache. Took migraine medicine. Suggest permanent cure

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
I am facing problem of recurring headache since last 5 months.
I have also gone to a speacialist who has prescribed me the medicine for migrane.
I used the medicine for some days and stopped afterwards.
The headache has not gone permanently and still I face it.
I had done a CT of brain too, which is normal.
Posted Sat, 3 Nov 2012 in Headache and Migraines
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for contacting Healthcare magic.

The most common cause of headache in a young person like you is migraine.

The diagnosis of migraine is made on the basis of symptoms. Pain may be on one side or both sides of head, and lasts for more than four hours. Feeling of nausea or vomiting may be present. Headaches tend to get aggravated when people are exposed to bright lights or noise.

A normal CT scan, as in your case is reassuring.

For proper relief, the migraine medicines should be continued for some time, at least 6-8 weeks.

The best medicines for migraine are topiramate, divalproex, propranolol, etc. These should be taken on a daily basis for 6-8 weeks. Their role is to prevent recurrence of headaches.

In addition, you may take analgesics such as diclofenac or ibuprofen to reduce the pain.

Regular sleep for 7-8 hours is useful. You should not skip meals. Avoid excess stress and tension.

I hope it helps. Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor